I am a 62-year-old male. I am diabetic and taking oral hypoglycemics for more than 15 years. My fasting blood sugar level is 134 mg/dL and PPBS is 470 mg/dL (today's reading). The earlier reading was 240 mg/dL. I am taking Glycinorm-M 80 mg, Gluxit 10 mg, Voglitab MD 0.3 mg, Rozemake 10 mg Inapure 5 mg, Torget Plus, Aspirin, Cardace 1.25 mg, and Cardivas 3.125 mg for cardiac problems. Is there any chance of ketoacidosis? Kindly suggest what to do.
Welcome to icliniq.com.
The postprandial glucose level is too high. But it is unlikely to cause diabetic ketoacidosis. That condition is more likely to occur in type 1 diabetes mellitus and very rarely in type 2 diabetes mellitus. However, such high glucose is dangerous. You are already on three oral drugs. So it is better to add a long-acting insulin analog such as Glargine (six units at night) to control the overall situation). You should take six units at night and check the fasting level the next day. Continue rest of the medications too. The objective is to bring the postprandial glucose level below 200 mg/dL and fasting glucose level about 110 mg/dL. Basalog pens are available, which help in easy drug administration, and the exact amount can be injected. 3 ml cartridge contains 900 units, 100 u/ml. So you can start the same and achieve strict glucose control. Otherwise, with such high glucose levels, there can be quite a few complications. You should frequently check your blood glucose levels. Plus, if fasting glucose level goes up beyond 140 mg/dL, you should increase two units of Glargine at night. If you are willing, please let me know because this is the best option for you.
Inadequate medication or diet control.Investigations to be done:
HbA1C, serum creatinine, and urea levels.Probable diagnosis:
Type 2 diabetes mellitus.Treatment plan:
Injection Basalog six units at night with current oral drugs.Preventive measures:
Diet control and daily exercise.Regarding follow up:
To check fasting and postprandial blood glucose level every two to three days.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
High blood sugar levels, lack of essential nutrients in the body, lack of sleep, stress and a bad lifestyle are some of the common causes ... Get a ... Read fullDr.Prabhakar Laxman Jathar
MBBS.,Diploma in Diabetes Mellitus.,Diploma in Clinical Nutrition & Dietetics. Read fullWill diabetes during pregnancy affect the baby?
Hi doctor, My sister is 21 years old with type 1 diabetes ... The doctors are blaming it to be due to diabetes ... Read full
Ask your health query to a doctor online?Ask a Diabetologist Now